How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

Last winter I had cataract lenses implanted on both eyes in

This answer was rated:

Last winter I had cataract lenses implanted on both eyes in Florida. I am now in Massachusetts away from the doctors I had in Florida. My both eyes are bothering me. They are irritable and seem to have sand like particles that I try to get out. They are slightly red. Do you think I have eye infections or could there be another problem relating to the cataract implants.

Welcome to Just Answer

Apart from the mild redness and irritability of the eyes, have you experienced any other problem in both the eyes such as excessive watering, reduction of vision, discharge from the eyes, burning sensation?
Customer: replied 5 years ago.
Only burning sensation. Very little watering. No reduction in vision. No discharge that I am aware of.

Thank you for the quick reply and additional information.

The good part is that in presence of good vision most of the serious complications following cataract surgery are deleted. In the absence of watering and discharge, the possibility of an infection in the eye is also ruled out. But your symptoms are quite consistent with those in dry eyes. Just to brief you about dry eyes here-

Dry eyes can occur from involvement of any of the 3 layers of the tear film. The tear film has 3 layers- aqueous, lipid and mucin. The most frquent layer to be affected is the aqueous layer. It is seen due to increased evapouration of tears ,as can be seen with excessive hours in front of the laptop/computer/television or long hours of continous reading or writing. It can also be precipitated by excessive exposure to air conditioning or even very hot and humid climate. The treatment is in the form of tear supplements such as over the counter preservative free Refresh tears eye drops , 1 drop 4 times a day for about a month.It does take some time to show positive results, say a week or two before you begin to feel better.

Please feel free to ask follow up questions, if any.

Thank you and best wishes.

If you are satisfied with the answer , please press the accept button so that I get my dues.

A bonus and/or positive feedback are welcome.

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist
Dr. A.S. Desai and other Eye Specialists are ready to help you
Just realised that you have mentioned about the use of Blink eye drops ( lubricating eye drops) and visine eye drops. I would say that it would be better to continue with Blink eye drops alone and stop the use of visine eye drops( these are decongestant eye drops but can lead to rebound effects and are best to be avoided).

If prolonged use of lubricating eye drops have not given you much relief, then the next step is to add a lubricating eye ointment such as Lacrilube at bedtime. The combination of lubricating eye drops and ointment should give you the desired relief. But in case of persistent dry eyes, it would be better to consultant an ophthalmologist for a closer look at the eye and for start of cyclosporin eye drops (restasis eye drops), 1 drop twice a day. This eye drop is restricted for severe dry eyes only ( the eye drop itself has a few side effects which can force a person to stop its use).

Thank you for the accept( just got to know while I was typing this response). Please do not press the accept button again
Customer: replied 5 years ago.
I seem to feel better with sun glasses on. Does this indicate anything.
No, not exactly. Since you do not have any other eye symptom which could point towards photophobia( intolerence to bright light- any source of bright light and not just sunlight), I guess you don't have to worry. You can continue to wear sunglasses .

Related Eye Questions